PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2000 | 163 | 3 | 229-239
Tytuł artykułu

Free spaces

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
A space Y is called a free space if for each compactum X the set of maps with hereditarily indecomposable fibers is a dense $G_δ$-subset of C(X,Y), the space of all continuous functions of X to Y. Levin proved that the interval I and the real line ℝ are free. Krasinkiewicz independently proved that each n-dimensional manifold M (n ≥ 1) is free and the product of any space with a free space is free. He also raised a number of questions about the extent of the class of free spaces. In this paper we will answer most of those questions. We prove that each cone is free. We introduce the notion of a locally free space and prove that a locally free ANR is free. It follows that every polyhedron is free. Hence, 1-dimensional Peano continua, Menger manifolds and many hereditarily unicoherent continua are free. We also give examples that show some limits to the extent of the class of free spaces.
Twórcy
  • Department of Mathematics, University of Saskatchewan, McLean Hall, 106 Wiggins Road, Saskatoon, Sask., Canada S7N 5E6, song@snoopy.usask.ca
  • Department of Mathematics, University of Saskatchewan, McLean Hall, 106 Wiggins Road, Saskatoon, Sask., Canada S7N 5E6, tymchat@snoopy.usask.ca
Bibliografia
  • [B] M. Bestvina, Characterizing k-dimensional universal Menger compacta, Mem. Amer. Math. Soc. 380 (1988).
  • [CKT] A. Chigogidze, K. Kawamura and E. D. Tymchatyn, Nöbeling spaces and pseudo-interiors of Menger compacta, Topology Appl. 68 (1996), 33-65.
  • [F1] J. B. Fugate, Small retractions of smooth dendroids onto trees, Fund. Math. 71 (1971), 255-262.
  • [F2] J. B. Fugate, Retracting fans onto finite fans, ibid., 113-125.
  • [HW] W. Hurewicz and H. Wallman, Dimension Theory, Princeton Univ. Press, 1941.
  • [K] J. Krasinkiewicz, On mappings with hereditarily indecomposable fibers, Bull. Polish Acad. Sci. Math. 44 (1996), 147-156.
  • [Ku] K. Kuratowski, Topology, Vols. I, II, Academic Press, New York, 1968.
  • [L] M. Levin, Bing maps and finite-dimensional maps, Fund. Math. 151 (1996), 47-52.
  • [M] J. van Mill, Infinite-Dimensional Topology, North-Holland, Amsterdam, 1989.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-fmv163i3p229bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.